I am experiencing itchy red skin rash..not lichen planus..as it only appears on the my face and neck..after I shave its very sensitive and red and sore..I am only shaving 2x a week to help with the rash..I have used bag balm..not helping and a topical ointment absorbase..prescribed from my Dr..but thats not helping either..any suggestions
If you're on treatment let them know as all kinds of skin conditions worsen on tx including psoriasis. I believe absorbase is a mild cortisoid and may not be strong enough. I'm using stronger topicals for my psoriasis one to two days a week and then Elidel the rest of the time. But my condition may be different from yours. Also, try shaving with a hypoallengenic cream. I found a good electric razor was the least irritating to me especially if used twice a day. If I let the beard get too long there was more irritation when I shaved. Your mileage may vary. Lastly, sunlight. This may help or make your skin condition worse. When you find out, take appropriate action. Good luck.
Trader Joe's has a nice shaving product, I don't have a tube right now so I can't provide the name. It's an orange & white tube and I think it's Mango something or other. Anyway, very slippery and moisturizing. I offer this up just as a normal Joe who's been pleased with it.
Simple vaseline works better than most moisturizes and costs a lot less. Goes on best after a bath or shower to lock in the moisture.
Previously, someone mentioned Vagisil (no personal experience whatsoever :) ) for itching. Also, try not to scratch but if you do use ice cubes. If that doesn't work there're over the counter anti-itch preps usually with low levels of hydrocortisone. Then you can move up to stronger cortisoids but you'll need a rx. Ideally, the best order to apply these things is: (1) first hydrate(wash, shower, bath); (2) then apply topical; (3) then apply vaseline or other moisturizer. That said, some people find best not to bathe daily but these people like myself tend to live alone or with understanding partners or co-workers. :)
Don't know exactly what to make about the burning sensation in your fingertips and ear except to say everything seems to get more sensitive on treatment but def mention it to your doctor. Also be very careful of the sun until you see how it effects you. My face became very sensitive to the sun this summer even with a strong sun block.
I have a question and this seemed like the right place.
I've heard about Riba bumps and stuff - are they little tiny bumps that jump up sporadically and itch like MAD crazy then go away? I keep getting these little tiny dots that are driving me MAD.
Then this morning I woke up and two of my fingers feel like they are sunburnt or something (but they are not even red - I mean they feel like I burned them on a hot oven or something) and the top of my ear! How odd is that!
I don't see my doctor until Friday this week...so I wanted to ask is there any way to get rid of these itchies? Dont even know what this "sunburn" feeling is.
After a while you'll get used to the fact that no one really understands (or wants to understand) what you're going through unless they're on treatment. And even being on treatment, there are so many different levels of side effects, as witnessed just by this one discussion group. I guess if you're not in the hospital with an IV in your vein, then you're not that sick. Problem is half the time I feel I should be in the hospital with an IV in my vein. LOL.
NY girl - Haven't started tx yet. I go see the doc on friday, then probably. My biopsy results: borderline stage3-4, my vl is 20,000,000 so I guess so. Gee, i can't wait to be sick all the time and nobody understands. I know this was brought up before but maybe you can all chime in again. I haven't told too many people about having hep c. I'm debating what to say to my job. They know I have an illness, but they probably think its cancer or something. I'm not looking forward to this decision, on the one hand, I'm not good at deceiving people and my gut instinct is to just spit it out. On the other hand, I work in an office and the environment is very conservative (i live in wyoming). Most people there are generally understanding and good people. What do you all think?
Thanks Jim. You always have the advice that I need. I just don't know what I would do without you.
I have a girlfriend who is now "oh I have that" "oh I have that" "oh that's how I feel every day" (she is a hypochondriac). I just want to smash her and say honey you do NOT feel like I do AT ALL. So I've had to write her off for now. ANY thing I feel she has also. It's just nuts.
It's so nice to come in here and say I am NOT a hypchondriac like that fruit fly...it gives legitimacy to whatever is going on and I don't feel so self absorbed when I know my symptoms are "real". Know what I mean?
I only told a handful of people, but ended cutting myself off from most of them because I felt they weren't offering any support.
Probably not a good idea because at one point in time treatment will end and you might want to pick up where you left off. I have since made ammends with a couple of them and accept what they can give regardless of what I think they should give.
At this point I've become pretty cynical about people in general and don't expect that much. I really envy those with caring and supportive partners during treatment.
I developed a theory while on tx about the nervous system reaction to the meds. My belief is that the whole nervous system, large and small nerve endings become enhanced somehow, sort of like hypersensitive to everything; cold, heat, spices, mint, etc. It is as if they are in a state of hyperalertness.
In my case, i touched hot metal and the reaction (in feeling) was as if I had 2nd degree burns, but upon looking, there was hardly even redness. I stepped on cold water and it felt like I was getting frostbite! Again, hardly a visible mark. My tongue recoiled at the taste of some spices and things like "Ice" gum. It felt painful! The sun on the bare skin was uncomfortable.
The fact that some also develop headaches tells me that it involves more than the nerve endings. Just keep that in mind so you don't freak out too much. I doubt that the GI has any guesses, but let us know if he does.
Thanks Jim = that's exactly how I feel. I mean this girl uses being "ILL" all the time for some sort of attention or something. NOw that I actually have some valid complaint it's like she can't handle anybody else being "sick". I'd rather not be!!! I just can't handle her and will talk to her as sparingly as possible because honestly all she has to say is "wow that sucks I'm so sorry for you" like a regular person SHOULD. You know?
I like the people in here much better for understanding and offering support - believe me that.
Cuteus - I think you are exactly right because that is sort of how it feels. No red marks just REAL bad sensitivity like I HAD burned myself - but didn't.
Now it makes good sense to me. Even my tongue the other night felt like it was totally RAW and had no reason to be so at all. I think the nerve endings are starting to freak...which as long as I know what it IS...then it will be manageable.
Just waiting to see what happens with my hemoglobin going in to week three. Isn't that about when it drops on a lot of people?
Good luck. Just remember that stronger topicals (steroids) aren't for long-term use. The idea is to get rid of the inflammation with the strength that works and then stage down in strength, eventually to a non-steriod like Elidel or Dovonex, at least most of the time.
Currently,the strongest steroid I use is Elocon cream, but I try and keep it to no more than one to two days a week.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.